Alert archive / Kansas / Special Weather Statements in 2018
Special Weather Statement, NWS Goodland, KS
NWS Goodland, KS issued this special weather statement at Jun 24, 2018, 6:21 PM MDT for Greeley County, Wichita County, Kansas. It was in force for 24 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2018, 6:21 PM MDT (00:21 UTC)
- Expired
- Jun 24, 2018, 6:45 PM MDT
- In force
- 24 min
- Issued by
- NWS Goodland, KS
Counties Greeley County, KS, Wichita County, KS
The radar
The Goodland radar (KGLD), 93 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 6:27 PM MDT | TSTM WND DMG | Leoti, KS | TREES REPORTED DOWN IN TOWN. 727PM CDT. |
| Jun 24, 6:42 PM MDT | TSTM WND GST 51 | 3 W Marienthal, KS | |
| Jun 24, 6:54 PM MDT | TSTM WND GST 65 | Leoti, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.4 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 565 J/kg
- Mixed-layer CIN
- -276 J/kg
- Mixed-layer LCL
- 1417 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
663
WWUS83 KGLD 250021
SPSGLD
Special Weather Statement
National Weather Service Goodland KS
621 PM MDT SUN JUN 24 2018
KSZ028-041-042-250045-
Wichita KS-Greeley KS-Logan KS-
621 PM MDT SUN JUN 24 2018
...SIGNIFICANT WEATHER ADVISORY FOR WICHITA...SOUTH CENTRAL LOGAN AND
GREELEY COUNTIES UNTIL 645 PM MDT/745 PM CDT/...
At 621 PM MDT/721 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 17 miles southeast of
Wallace to 6 miles northwest of Leoti to 20 miles southeast of
Tribune. Movement was east at 35 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Leoti, Tribune, Horace, Lydia, Selkirk and Marienthal.
LAT...LON 3852 10196 3868 10200 3872 10093 3870 10094
3870 10113 3826 10113 3826 10195
TIME...MOT...LOC 0021Z 271DEG 32KT 3869 10142 3855 10144 3824 10152
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this special weather statement went out at Jun 24, 5:44 PM MDT, 37 minutes earlier.
Area forecast discussion, Jun 24, 5:44 PM MDT, 37 minutes before
Area Forecast Discussion National Weather Service Goodland KS 544 PM MDT Sun Jun 24 2018 .SHORT TERM...(This evening through Monday night) Issued at 200 PM MDT Sun Jun 24 2018 Overview: An upper level low (currently centered invof the WY/NE border) will gradually track east across Nebraska through Monday. A potent shortwave rounding the base of the upper low in northern CO will eject ENE onto the High Plains this afternoon and evening. Through Tonight: Challenging forecast. Morning convection and cloud cover have significantly impeded insolation in northwest KS, particularly along and north of I-70 where elevated convection has persisted. Low-level height/wind fields were altered by a large MCS that propagated from KS into OK earlier today -- delaying the onset of southerly return flow /low-level moisture advection/ into western Kansas. As a result, the greatest severe weather potential has been shunted south of the GLD county warning area. In spite of a relatively marginal thermodynamic environment, forcing attendant the shortwave ejecting ENE from Colorado onto the High Plains will allow widespread convection to develop across the Tri-State area this aft/eve and may support an isolated potential for severe hail/wind late this afternoon -- particularly along and south of Highway 40. Convection should grow upscale and propagate S/SE of the region this evening - however, isolated convection associated with the upper low will remain possible north of I-70 during the overnight hours. Monday/Monday night: Expect dry conditions to prevail over most (if not all) of the area in association with subsidence in the wake of the upper low progressing slowly east across Nebraska. Isolated convection cannot be entirely ruled out in southwest Nebraska Monday afternoon -- depending on the precise evolution of the upper low. Expect highs in the low/mid 80s. .LONG TERM...(Tuesday through Saturday) Issued at 102 PM MDT Sun Jun 24 2018 Not much has change in the extended over the past couple of days. The models are still showing the local area under the influence of an upper-level ridge for most of the period. This will produce mostly dry conditions with above normal high temperatures. The next change for precipitation looks to be Saturday as an upper level trough deepens over the western U.S. This puts our local area under southwesterly flow aloft. This will result in a lee side low trying to development off the front range. It is still too early to tell if this will pan out. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 545 PM MDT Sun Jun 24 2018 Aside from gusty/erratic winds in thunderstorms affecting the GLD terminal through 01-03Z this evening, expect light/variable winds at both terminals this evening/overnight. A thunderstorm cannot be ruled out at the MCK terminal this evening, though confidence is low. VFR conditions are expected to prevail from sunrise onward. Expect winds to become NW/WNW at 15-20 knots at both terminals after sunrise Monday morning and persist at that magnitude through the day, with gusts up to 30 knots possible at the MCK terminal. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...VINCENT LONG TERM...BW AVIATION...VINCENT
Hazardous weather outlook, Jun 24, 10:55 AM MDT, 7 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 1055 AM MDT Sun Jun 24 2018 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-251700- Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Rawlins- Decatur-Norton-Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove- Greeley-Wichita-Dundy-Hitchcock-Red Willow- 1055 AM MDT Sun Jun 24 2018 /1155 AM CDT Sun Jun 24 2018/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...THIS AFTERNOON AND TONIGHT... Scattered to numerous thunderstorms will re-develop across the Tri- State area today. Isolated storms may become severe, with a primary threat of quarter to golfball size hail and damaging wind gusts up to 65 mph. Locally heavy rainfall and isolated flash flooding will also be possible, particularly in areas where heavy rain fell during the past 24 hours. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required Vincent
In the hours before
Local storm report, Jun 24, 5:58 PM MDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
558 PM MDT SUN JUN 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND GST COLBY 39.39N 101.05W
06/24/2018 M52 MPH THOMAS KS MESONET
&&Local storm report, Jun 24, 6:10 PM MDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
610 PM MDT SUN JUN 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 PM TSTM WND GST 2 ESE OAKLEY 39.12N 100.82W
06/24/2018 E60 MPH LOGAN KS AWOS
&&
JTLLocal storm report, Jun 24, 6:11 PM MDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
611 PM MDT SUN JUN 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM TSTM WND GST 2 ESE OAKLEY 39.12N 100.82W
06/24/2018 M68 MPH LOGAN KS AWOS
PEAK GUST SO FAR.
&&
JTLLocal storm report, Jun 24, 6:15 PM MDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
615 PM MDT SUN JUN 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND GST 1 W MONUMENT 39.10N 101.02W
06/24/2018 M63 MPH LOGAN KS MESONET
&&Local storm report, Jun 24, 6:19 PM MDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
619 PM MDT SUN JUN 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 PM TSTM WND GST GRINNELL 39.13N 100.63W
06/24/2018 M52 MPH GOVE KS MESONET
&&Special weather statement, Jun 24, 6:21 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Goodland KS
621 PM MDT SUN JUN 24 2018
KSZ028-041-042-250045-
Wichita KS-Greeley KS-Logan KS-
621 PM MDT SUN JUN 24 2018
...SIGNIFICANT WEATHER ADVISORY FOR WICHITA...SOUTH CENTRAL LOGAN AND
GREELEY COUNTIES UNTIL 645 PM MDT/745 PM CDT/...
At 621 PM MDT/721 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 17 miles southeast of
Wallace to 6 miles northwest of Leoti to 20 miles southeast of
Tribune. Movement was east at 35 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Leoti, Tribune, Horace, Lydia, Selkirk and Marienthal.
LAT...LON 3852 10196 3868 10200 3872 10093 3870 10094
3870 10113 3826 10113 3826 10195
TIME...MOT...LOC 0021Z 271DEG 32KT 3869 10142 3855 10144 3824 10152The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 6:00 PM MDT | Severe Thunderstorm Warning | GLD | Decatur, Gove, Graham, Logan, Norton, Sheridan and 1 more | 60 min |
| Jun 24, 6:53 PM MDT | Severe Thunderstorm Warning | GLD | Decatur, Gove, Graham, Norton, Sheridan | 52 min |
| Jun 24, 6:56 PM MDT | Severe Thunderstorm Warning | GLD | Wichita | 20 min |
| Jun 24, 7:08 PM MDT | Special Weather Statement | GLD | Decatur | 22 min |
| Jun 24, 7:09 PM MDT | Special Weather Statement | GLD | Decatur | 21 min |
| Jun 24, 7:12 PM MDT | Special Weather Statement | GLD | Norton | 33 min |
Nearby
Special Weather Statements in Kansas, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.